zbMATH — the first resource for mathematics

Variational problems related to self-similar solutions of the heat equation. (English) Zbl 0639.35038
We study variational problems related to the existence of self similar solutions of \(u_ t-\Delta u+\epsilon | u|^{p-1}u=0\) where \(\epsilon =\pm 1\), \(p>1\), u(t,x)\(\in R\) m, \(m\geq 1\). To this end we prove some compactness results for the embedding \(H\quad 1(K_{\theta})\subset L^ 2(K_{\theta})\) where H \(1(K_{\theta})\) is a weighted Sobolev space, and we apply classical variational methods to prove existence or non-existence of solutions for equations such as -\(\nabla f-\nabla \theta \cdot \nabla f+\epsilon | f|^{p-1}f=\lambda f\), depending on the values of \(\epsilon\),p and \(\lambda\in R\).
Reviewer: M.Escobedo

35K55 Nonlinear parabolic equations
46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
35A15 Variational methods applied to PDEs
Full Text: DOI
[1] Ambrosetti, A.; Mancini, G., Sharp nonuniqueness results for some nonlinear problems, Nonlinear analysis, 3, 635-645, (1979) · Zbl 0433.35025
[2] Ambrosetti, A.; Rabinowitz, P.H., Dual variational methods in critical point theory and applications, J. funct. analysis, 14, 349-381, (1973) · Zbl 0273.49063
[3] Brézis, H.; Kato, T., Remarks on the Schrödinger operator with singular complex potentials, J. math. pures appl., 58, 137-151, (1979) · Zbl 0408.35025
[4] Brézis, H.; Nirenberg, L., Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Communs pure and appl. math., XXXVI, (1983) · Zbl 0541.35029
[5] H. & \scLIEB E., A relation between pointwise convergence of functions and convergence of functionals, Proc. Am. math. Soc. (to appear).
[6] H., \scPELETIER L.A. & \scTERMAN D., A very singular solution of the heat equation with absorption, Univ. P. & M. Curie, Laboratoire d’Analyse Numérique, publication No. 84015. · Zbl 0627.35046
[7] Browder, F., Nonlinear maximal monotones operators in Banach spaces, Math. annln, 175, 89-113, (1968) · Zbl 0159.43901
[8] \scESCOBEDO M. & \scKAVIAN O., Asymptotic behaviour of positive solutions of nonlinear heat equation (to appear).
[9] Haraux, A.; Weissler, F.B., Nonuniqueness for a semilinear initial value problem, Indiana univ. math. J., 31, 167-189, (1982) · Zbl 0465.35049
[10] Kurtz, J.C., Weighted Sobolev spaces with applications to singular nonlinear boundary value problems, J. diff. eqns, 49, 105-123, (1983) · Zbl 0532.34014
[11] Lions, J.L., Quelques Méthodes de Résolution des problémes aux limites non linéaires, (1969), Dunod, Gauthier-Villars Paris · Zbl 0189.40603
[12] Meyer, Y., Inégalités L2 à poids pour LES opérateurs différentiels, (), 12-78
[13] Muckenhoupt, B., Hardy’s inequality with weights, Studia math. T., XLIV, 31-38, (1972) · Zbl 0236.26015
[14] Rabinowitz, P.H., Some aspects of nonlinear eigenvalue problems, Rocky mountain J. math., 3, (1973) · Zbl 0212.16504
[15] Strauss, W.A., Existence of solitary waves in higher dimensions, Communs math. phys., 55, 149-162, (1977) · Zbl 0356.35028
[16] \scWEISSLER F.B., Rapidly decaying solutions of an O.D.E. with application to semilinear elliptic on parabolic P.D.E.’s (to appear).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.